Results 1 to 5 of 5
Like Tree3Likes
  • 1 Post By Iwantoff2013
  • 2 Post By iloerose
Day 5 - why should I continue?
  1. #1
    day5 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default Day 5 - why should I continue?

    I have been taking some kind of pain relief med every day for over 7 years. I am dissatisfied with my life (another story, I'd sat PTSD) and they help me manage the emotional pain.

    This week I got off cold turkey. I was ony taking a light dose of codeine daily. (In the past i'd taken percoset, oxycodone, but that became harder and harder to get). i was concerned about the long term effect on my health so I tapered to the codeine 9for, about a year) and stopped on Monday.

    I feel lousy!!! Awful! No energy at all. I could barely drag to work all week, and I'm grumpy. Now that it's the weekend i want it more than ever. Any real reason I should stick with this program? Will I ever have energy again?

    I am shocked that such a light dose (30 mg codeine a day) is so hard to come off of. Help? thanks

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    3,288

    Default

    Yes, there is a real reason to stay off the opiates: they will only make emotional pain much worse down the line. That's a guarantee. Right now, a pill seems like the only thing that will help. Please, give it some time. You're only on day 5. You gotta be patient. The energy will absolutely return to normal, but not immediately. Each day will be a little better than the one before. Be glad that you're only dealing with a 30 mg codeine habit. I'm not minimizing your WD whatsoever..any WD sucks! However, we recently had a member who went cold turkey off 650 mg of oxyodone! Imagine the misery of that. He stuck it out like a champ. And so can you.

    Going back to the pills will solve nothing. You'll eventually have to go through WD again and start over at day 1. Don't let the last 5 days be for nothing.

    Here are some things that will help:

    A balanced B-100 Complex vitamin (helps brain recovery/energy)
    L-Tyrosine w/ B6 for energy boost (the B6 is in the B complex so if you take both you won't have to buy B6 separately)
    Lots and lots of water
    Eat well, stay away from energy drinks for now
    Exercise
    Hot soaks
    Theanine Serene or Valerian for anxiety/mood stabilizer
    Most importantly: get involved in NA or AA ...it could change your life

    You may want to start a new thread on the Need To Talk board. There's more traffic there and you'll receive lots of support!

    All the best,
    Kat
    alexnt likes this.

  3. #3
    day5 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default

    Thanks. It looks like I got thru the day. I will check out the Need to talk board, because don't we all need to talk!

    It's funny how such a small dose can be so tough to quit. I never took the huge amount s I've seen mentioned, but I did take some stronger stuff in the past and getting off that was really tough. I think my problem now, is how long I've been using, and how a day just seems empty without that high. Thanks for your support.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Hi, day5, Yeah, this is where it gets tough and the tough get going (you). So many people make it this far and then give in because of the depression, lethargy, etc. not realizing that those symptoms are totally normal and natural and soon you are going to swinging on the upside. Your brain needs to start kicking some endorphins (the happy brain chemicals) on it's own. Your brain is totally knocked off balance and needs TIME. You are right at the point where TIME is the big factor: Exercise it KEY. Keep your mind busy, this where the mind games start. You need to learn to change patterns in your life and learn the coping skills you need to deal with life on life's terms (NA/AA). You are 5 days out and ready to start turning the corner. It's generally days 3-5 that really suck and exactly when people give up.

    You can do this, and you will be able to, in the long run, deal with the downside/traumatic baggage in your life. Drugs alter how we think, how we react, how we feel. Go to need to talk and read some of ASK RUTH.

    Kat is right, you've gotten the best advice.

    Peace,

    Iloerose
    Iwantoff2013 and alexnt like this.

  5. #5
    day5 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default

    Thanks. I am going to look on the ntt forum. I'm in a bad way. Day 8 but i want it bad.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22